Alert archive / West Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 15, NWS Blacksburg, VA

May 11, 2008Mercer County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at May 11, 2008, 4:42 PM EDT for Mercer County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2008, 4:42 PM EDT (20:42 UTC)
Expired
May 11, 2008, 7:22 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Mercer County, WV

The radar

The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 112042
FFWRNK
WVC055-120245-
/O.NEW.KRNK.FF.W.0015.080511T2042Z-080512T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1045 PM EDT.

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
  STATE PARK...WENONAH...LERONA...FLAT TOP...DUNNS AND CAMP CREEK

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3744 8088 3735 8134 3749 8128 3752 8122
      3757 8121 3761 8115 3760 8109
TIME...MOT...LOC 2042Z 180DEG 0KT 3746 8106

$$

KM
2 follow-up statements
000 
WGUS71 KRNK 112220
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
620 PM EDT SUN MAY 11 2008

WVC055-120245-
/O.CON.KRNK.FF.W.0015.000000T0000Z-080512T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
620 PM EDT SUN MAY 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHERN MERCER COUNTY...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT 1 TO 3 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK 
STATE PARK...WENONAH...LERONA...FLAT TOP...DUNNS AND CAMP CREEK.

ALSO...THE BLUESTONE RIVER AND RICH CREEK...SHOULD BE MONITORED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3744 8088 3735 8134 3749 8128 3752 8122
      3757 8121 3761 8115 3760 8109
TIME...MOT...LOC 2220Z 180DEG 0KT 3746 8106

$$

KM
000 
WGUS71 KRNK 112322
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT SUN MAY 11 2008

WVC055-112333-
/O.CAN.KRNK.FF.W.0015.000000T0000Z-080512T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
723 PM EDT SUN MAY 11 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN MERCER
COUNTY...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3744 8088 3735 8134 3749 8128 3752 8122
      3757 8121 3761 8115 3760 8109
TIME...MOT...LOC 2323Z 180DEG 0KT 3746 8106

$$

KM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:59 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 11, 2:59 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT SUN MAY 11 2008

.SYNOPSIS...
LOW PRESSURE IN THE MID MISSISSIPPI VALLEY WILL MOVE INTO THE MID
ATLANTIC STATES BY TONIGHT...BRINGING A COLD FRONT THROUGH
OUR AREA ALONG WITH IT. HEADING INTO NEXT WEEK WE WILL MAINTAIN AN
ACTIVE WEATHER PATTERN WITH A NEW SYSTEM ABOUT EVERY THREE DAYS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXTENDING WW #306 UNTIL 4PM PER DISCUSSION WITH SPC.

VERY BUSY. TORNADO WATCH #307 OUT UNTIL 00 UTC FOR THE ERN CWA.
3HR PRESSURE FALLS OF 6 MB ARE NOTED OVER SOUTHSIDE VA. DEWPOINTS
ARE RECOVERING RAPIDLY OVER ERN NC PER STRONG INFLOW DEVELOPING
FROM THE TIDEWATER REGIONS. THIS WILL FUEL SVR AND POTENTIALLY
TORNADIC STORMS AS THEY MOVE EAST INTO THIS MOISTURE RICH
ENVIRONMENT. SPECIAL 18 UTC SOUNDINGS ARE IN. GSO 0-3KM SRH IS
AROUND 500 M2/S2. VERY IMPRESSIVE LOW LEVEL SHEAR

AS OF 18UTC...LINE OF SEVERE STORMS EXTENDS ALONG A LYH-MTV-GSO
LINE. GETTING REPORTS OF PENNY HAIL ALONG THIS LINE. NO WIND
REPORTS YET. LOW LEVEL BOUNDARY LAYER IS STABLE ENOUGH TO PREVENT
MIX DOWN. NOT SURE HOW MUCH LONGER THIS WILL LAST. AT SOME POINT
LINE WILL ENCOUNTER DEEPER MOISTURE AND LESS BOUNDARY LAYER
STABILITY. HOPE IT HAS CLEARED CWA BY THAT TIME.

FLOOD POTENTIAL LOOKS REAL IFFY. DEEP CONVECTION WILL BE
PROGRESSIVE DUE TO THE FAST SPEAD OF THIS SYSTEM. WILL LEAVE UP
FLOOD WATCH ATTM...BUT MAY CANCEL EARLY IF PERSISTENT HEAVY
RAINFALL DOES NOT DEVELOP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS THE LOW PULLS OFF THE COAST TONIGHT...STRONG CYCLONIC GRADIENT
WINDS WILL INCREASE AND BECOME QUITE STRONG IN THE WEST. A LOW LEVEL
JET OF ARND 60 KTS COULD PRODUCE WIND GUSTS TO ADVISORY OR EVEN
WARNING CRITERIA ACROSS A LARGE PART OF THE WEST. ALTHOUGH
CONFIDENCE IS NOT VERY HIGH AT THIS POINT THAT WE WILL SEE WIND
SPEEDS TO THAT LEVEL...WITH THE WET GROUND AND MORE DRAG DUE TO
LEAVES NOW ON MOST TREES THE THREAT OF SEEING DOWNED TREES MAY BE
INCREASED.

CONDITIONS WILL GRADUALLY IMPROVE AS THE LOW SLOWLY MOVES OFF THE
COAST MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL RETURN TO THE
AREA TUESDAY WITH SUNSHINE AND TEMPS NEAR NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY THROUGH SATURDAY WILL BE ACTIVE WITH WAVE AFTER WAVE
MOVING THROUGH THE REGION...ONE ABOUT EVERY SECOND OR THIRD DAY.
AFTER DRY WEATHER TUESDAY AND TUESDAY NIGHT...AN APPROACHING COLD
FRONT WILL GRADUALLY ALLOW FOR SCATTERED SHOWERS FIRST IN THE
MOUNTAINS ON WEDNESDAY...AND THEN FOR THE FORECAST AREA WEDNESDAY
NIGHT AND THURSDAY AS THE FRONT MOVES INTO THE REGION. AS ANOTHER
WAVE MOVES OUT OF THE GULF ALONG THE FRONT FRIDAY...THE FRONT WILL
STALL AND THIS NEXT SYSTEM WILL IMPACT OUR WEATHER FRIDAY INTO
SATURDAY. HAVE GONE CLOSE TO HPC NUMBERS FOR HIGH AND LOW
TEMPERATURES DURING THIS PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
BANDS OF SHRA/TSRA WILL RESULT IN AREAS OF MVFR/IFR THROUGH THIS
EVENING AS A FAST MOVING STORM SYSTEM MOVES ACROSS THE REGION.
IN ADDITION TO THE LOW CIGS/VSBYS...WINDS WILL ALSO BE A CONCERN
TONIGHT IN THE WAKE OF THE LOW PRESSURE...ESP IN THE WEST WHERE
GUSTS OF 20 TO 30 KTS WILL BE COMMON. CIGS AND VSBYS IN THE EAST
WILL IMPROVE SOMEWHAT TONIGHT AS DOWNSLOPE WINDS KICK IN.

ON MONDAY...THE CENTER OF THE UPPER LOW IS EXPECTED TO TRACK OVER
EASTERN VIRGINIA. ITS INFLUENCE WILL BE FELT EAST OF A LYNCHBURG TO
DANVILLE LINE IN THE FORM OF STEEP LAPSE RATE INSTABILITY CLOUDS AND
SHOWERS...AND POTENTIALLY AN ISOLATED THUNDERSTORM IN THE AFTERNOON.

TUESDAY THROUGH FRIDAY WILL BE AN ACTIVE PERIOD WITH SEVERAL
SYSTEMS MOVING THROUGH THE REGION...ONE ABOUT EVERY SECOND OR THIRD
DAY. DRY WEATHER EXPECTED TUESDAY AND TUESDAY NIGHT.
AN APPROACHING COLD FRONT WILL CREATED SCATTERED MVFR/IFR SHOWERS IN
THE MOUNTAINS ON WEDNESDAY...AND EAST OF THE MOUNTAINS WEDNESDAY
NIGHT AND THURSDAY AS THE FRONT MOVES INTO THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH MONDAY MORNING FOR VAZ019-020-023-024-
     032>035-043>047-058-059.
     HIGH WIND WATCH FROM 9 PM EDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR VAZ007-009>017-022-032-033.
     HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR VAZ007-009.
NC...FLOOD WATCH THROUGH MONDAY MORNING FOR NCZ004>006.
     HIGH WIND WATCH FROM 9 PM EDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR NCZ001>003-018-019.
WV...FLOOD WATCH THROUGH MONDAY MORNING FOR WVZ043-045.
     HIGH WIND WATCH FROM 9 PM EDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR WVZ042.
     HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR WVZ042.

&&

SYNOPSIS...DS
NEAR TERM...PM
SHORT TERM...JS
LONG TERM...DS
AVIATION...PM
Hazardous weather outlook, May 11, 11:39 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1139 AM EDT SUN MAY 11 2008

VAZ007-009-121545-
TAZEWELL-SMYTH-
1139 AM EDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 306 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH
MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.
   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ042-121545-
MERCER-
1139 AM EDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH
MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   HIGH WIND WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ001>003-018-019-VAZ010>017-022-121545-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
1139 AM EDT SUN MAY 11 2008

...HIGH WIND WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH
MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ004>006-VAZ019-020-023-024-034-035-043>047-058-059-WVZ043-045-
121545-
STOKES-ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-SUMMERS-GREENBRIER-
1139 AM EDT SUN MAY 11 2008

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...WEST CENTRAL
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

STRONG NORTHWEST WINDS ARE EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ032-033-121545-
PATRICK-FRANKLIN-
1139 AM EDT SUN MAY 11 2008

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...HIGH WIND WATCH IN EFFECT FROM 9 PM EDT THIS EVENING THROUGH
MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WATCH.

STRONG NORTHWEST WINDS ARE ANTICIPATED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ018-WVZ044-121545-
CRAIG-MONROE-
1139 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTHWEST WINDS LIKELY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ020-121545-
YADKIN-
1139 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG NORTHWEST WINDS ARE EXPECTED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 11, 3:21 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             BOONE                   36.21N 81.67W
05/11/2008  E0.88 INCH       WATAUGA            NC   TRAINED SPOTTER

&&

BSUTHERL
Local storm report, May 11, 3:28 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             5 SW MONETA             37.13N 79.70W
05/11/2008  E1.00 INCH       FRANKLIN           VA   PUBLIC

            USCG STATION. HAIL LASTED 10 MINUTES.

&&

BSUTHERL
Special weather statement, May 11, 3:37 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT SUN MAY 11 2008

VAZ058-059-112000-
HALIFAX VA-CHARLOTTE VA-
337 PM EDT SUN MAY 11 2008

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF
BROOKNEAL TO 3 MILES SOUTHEAST OF TURBEVILLE...MOVING EAST AT 34 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...ASPEN AT 345 PM
EDT...PHENIX...SCOTTSBURG AT 350 PM EDT...VIRGILINA...DRYBURG AT 355
PM EDT...CHARLOTTE COURT HOUSE...STAUNTON RIVER STATE PARK AT 400 PM
EDT...

EXPECT RAINFALL AMOUNTS OF A HALF INCH TO AN INCH DURING THE NEXT 30
MINUTES.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, May 11, 3:37 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT SUN MAY 11 2008

VAZ058-059-112000-
HALIFAX VA-CHARLOTTE VA-
337 PM EDT SUN MAY 11 2008

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF
BROOKNEAL TO 3 MILES SOUTHEAST OF TURBEVILLE...MOVING EAST AT 34 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...ASPEN AT 345 PM
EDT...PHENIX...SCOTTSBURG AT 350 PM EDT...VIRGILINA...DRYBURG AT 355
PM EDT...CHARLOTTE COURT HOUSE...STAUNTON RIVER STATE PARK AT 400 PM
EDT...

EXPECT RAINFALL AMOUNTS OF A HALF INCH TO AN INCH DURING THE NEXT 30
MINUTES...WITH WINDS GUSTING TO 45 MPH...SMALL HAIL AND DANGEROUS
LIGHTNING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, May 11, 3:41 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT SUN MAY 11 2008

VAZ010-012-112045-
WYTHE VA-BLAND VA-
341 PM EDT SUN MAY 11 2008

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF RURAL RETREAT...MOVING EAST
AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WYTHEVILLE AT 350
PM EDT...COLEMAN STORE AT 355 PM EDT...MAX MEADOWS AT 400 PM EDT...
GUNTON PARK...GRAHAMS FORGE AT 405 PM EDT...

EXPECT DANGEROUS LIGHTNING AND STORNG WINDS IN THE PATH OF THIS
STORM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

PC
Local storm report, May 11, 4:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             15 E MATOAKA            37.42N 80.98W
05/11/2008  E1.00 INCH       MERCER             WV   PUBLIC

            IN THE TOWN LASHMEET

&&

JWHITE

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:13 AM EDTWind AdvisoryRNKMercer55 min
May 11, 11:08 AM EDTHigh Wind WarningRNKMercer32 hr
May 11, 12:30 PM EDTSevere Thunderstorm WarningRNKMercer45 min
May 11, 12:58 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Mercer, Monroe, Summers32 min
May 11, 3:08 PM EDTSevere Thunderstorm WarningRNKMercer, Summers67 min
May 11, 4:18 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe, Summers42 min
May 11, 4:39 PM EDTWind AdvisoryRNKMonroe, Summers26 hr
May 11, 6:06 PM EDTSevere Thunderstorm WarningRNKMonroe22 min

Nearby

Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.